MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.405
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Reporter¿s phone number is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during a surgery to treat the sub-trochanteric fracture, the drill hit a nail at the time of drilling after the drill sleeve was inserted into the aiming arm.The surgeon successfully completed the surgery by adjusting the drill angle slightly.The operation was delayed by five (5) minutes and there were no adverse consequences for the patient.Surgeon commented that the connecting screw, insert handle and other parts were firmly connected and bending of the nail was not seen inside the bone.This report is for one (1) radiolucent insertion handle f/trochanteric fixation nails.(b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 03.010.405, lot# 7595881.Manufacturing location: (b)(4), release to warehouse date: nov 25, 2011.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.The received part has signs of use on its surface.The exact root cause could not be determined as no detailed clinical information and not all involved parts, especially the involved nail, were provided.In addition, complained malfunction could not be reproduced as the device passed the required functional check at customer quality department successfully.The functionality test was performed in collaboration with product development department and with all received parts for this complaint and the corresponding equipment.Due to functional test results, this complaint will be rated as unconfirmed.As this instrument is more than seven years old and this device is foreseen to a multiple use, it can be assumed that the damages were caused due to normal wear and tear over years.Additionally, incorrect handling of the equipment could have led to the issue, e.G.Was not mounted correctly.The cause of failure is not due to any manufacturing non-conformances.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7282437
Report Number8030965-2018-51222
Device Sequence Number123625
Product Code LXH
UDI-Device Identifier07611819349421
UDI-Public(01)07611819349421(10)7595881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot Number7595881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1